Bupivacaine-induced chemical meningitis

@article{Tateno2010BupivacaineinducedCM,
  title={Bupivacaine-induced chemical meningitis},
  author={Fuyuki Tateno and Ryuji Sakakibara and Masahiko Kishi and Emina Ogawa},
  journal={Journal of Neurology},
  year={2010},
  volume={257},
  pages={1327-1329}
}
We report a 34-year-old woman who, soon after a caesarian delivery with anesthesia by intrathecal bupivacaine hydrochloride injection, developed severe headache and high fever. Whereas C-reactive protein in the serum was normal, the cerebrospinal fluid (CSF) examination showed an increase in cell count (3,040/mm3; mostly polymorphonuclear cells) and total protein (401 mg/dl), but only mildly decreased glucose content. No organisms were found by CSF staining and culture. Brain MRI scans were… CONTINUE READING

Topics from this paper.

Citations

Publications citing this paper.
SHOWING 1-10 OF 12 CITATIONS

[Meningitis after spinal anesthesia: think about bupivacaine!].

  • Annales francaises d'anesthesie et de reanimation
  • 2014
VIEW 2 EXCERPTS
CITES BACKGROUND